Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence of closed timelike geodesics in Lorentz spaces


Author: Frank J. Tipler
Journal: Proc. Amer. Math. Soc. 76 (1979), 145-147
MSC: Primary 83C15; Secondary 53C50
DOI: https://doi.org/10.1090/S0002-9939-1979-0534406-6
MathSciNet review: 534406
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain classes of compact four-dimensional Lorentz spaces are shown to possess at least one closed timelike geodesic.


References [Enhancements On Off] (What's this?)

  • [1] W. Klingenberg, Lectures on closed geodesics, Grundlehren der Mathematischen Wissenschaften, Band 230, Springer-Verlag, Berlin, 1978. MR 0478069 (57:17563)
  • [2] S. W. Hawking and G. F. R. Ellis, The large-scale structure of spacetime, Cambridge Univ. Press, Cambridge, 1973. MR 0424186 (54:12154)
  • [3] R. P. Geroch, The domain of dependence, J. Mathematical Phys. 11 (1970), 437-449. MR 0270697 (42:5585)
  • [4] R. Penrose, Techniques of differential topology in relativity, SIAM, Regional Conference Series in Applied Mathematics, no. 7, 1972. MR 0469146 (57:8942)
  • [5] R. P. Geroch, Topology in general relativity, J. Mathematical Phys. 8 (1967), 782-786. MR 0213139 (35:4004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 83C15, 53C50

Retrieve articles in all journals with MSC: 83C15, 53C50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0534406-6
Keywords: Lorentz manifolds, closed geodesics, compact manifolds, covering space, global hyperbolicity, global analysis
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society